Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 110, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 31, 2006, 12:55 PM EDT for Wayne County, Ohio. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2006, 12:55 PM EDT (16:55 UTC)
- Expired
- May 31, 2006, 2:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Wayne County, OH
The radar
The Cleveland radar (KCLE), 62 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 1:08 PM EDT | TSTM WND DMG | West Salem, OH | FIVE TREES DOWN IN THE NORTHWEST PART OF THE COUNTY. |
| May 31, 1:08 PM EDT | TSTM WND DMG | West Salem, OH | ONE TREE DOWN AT STATE ROUTE 301 AND 42. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 311655 SVRCLE OHC169-311800- /O.NEW.KCLE.SV.W.0110.060531T1655Z-060531T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1255 PM EDT WED MAY 31 2006 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN NORTHEAST OHIO * UNTIL 200 PM EDT * AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF WEST SALEM...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE WOOSTER...RITTMAN...ORRVILLE...MOUNT EATON...DOYLESTOWN...DALTON AND CRESTON. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4098 8213 4068 8212 4068 8164 4098 8165 $$ LEINS
2 follow-up statements
000 WWUS51 KCLE 311712 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 111 PM EDT WED MAY 31 2006 OHC169-311800- /O.CON.KCLE.SV.W.0110.000000T0000Z-060531T1800Z/ WAYNE OH- 111 PM EDT WED MAY 31 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM EDT FOR WAYNE COUNTY... AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR CONGRESS...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WOOSTER... CRESTON... SMITHVILLE... APPLE CREEK... RITTMAN... MOUNT EATON... MARSHALLVILLE... THE SHEFIFF DEPARTMENT IN WAYNE COUNTY REPORTED A TREE DOWN BETWEEN STATE ROUTE 301 AND 42. LAT...LON 4098 8213 4068 8212 4068 8164 4098 8165 $$
000 WWUS51 KCLE 311802 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 201 PM EDT WED MAY 31 2006 OHC169-311811- /O.EXP.KCLE.SV.W.0110.000000T0000Z-060531T1800Z/ WAYNE OH- 201 PM EDT WED MAY 31 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY EXPIRED AT 200 PM EDT... LAT...LON 4098 8213 4068 8212 4068 8164 4098 8165 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 11:40 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 31, 11:40 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 1140 AM EDT WED MAY 31 2006 .SHORT TERM UPDATE(THIS AFTERNOON)... THIS UPDATE WILL BE TO FRESH UP WORDING...TAMADAR DATA THIS MORNING INDICATED LIFTED INDEX AROUND -1 WITH A COLD FRONT SLOWLY APPROACHING FROM THE WEST AS A TRIGGER TO SET OFF THUNDERSTORMS AND SOME STORMS MAY BE SEVERE LATER THIS AFTERNOON INTO THIS EVENING. HIGHS THIS AFTERNOON FROM THE MID TO UPPER 80S...A FEW LOCATIONS MAY TOUCH 90. && .AVIATION(12Z-12Z)... NOT MUCH HAS CHANGED SINCE LAST DISCUSSION A FEW HOURS AGO. HAVE SOME RESIDUAL IFR VSBYS THIS AM...BUT CONDITIONS SHOULD QUICKLY IMPOVE NEXT COUPLE OF HOURS. WILL KEEP CHANCES FOR T IN THE FORECAST THIS AFTERNOON. AS HAS BEEN THE CASE PAST COUPLE OF DAYS...WILL BE TOUGH TO PINPOINT EXACT TIMING AND LOCATION...BUT BEST CHANCES THRU LATE AFT SHOULD BE W OF I-71 WITH BETTER CHANCES E DURING THE EVENING. COULD BE SOME LOWER CLOUDS DEVELOP LATE IN PERIOD BEHIND FRONTAL SYSTEM. && .SHORT TERM(TODAY-FRI)... COLD FRONT WILL BE APPROACHING THE AREA TODAY. MODEL DIFFERENCES ESPECIALLY TONIGHT AND THURSDAY WITH THE GFS/ECMWF/UMKET MOVING THE COLD FRONT MUCH FASTER THAN THE NAM. SOME QUESTION WITH THE FLOW SOMEWHAT PARALLEL TO FRONT THAT IT WILL MOVE QUICK...ATTM WILL CONTINUE THE SLOW NAM TREND...THIS MEAN LIKELY POPS IN THE EASTERN COUNTIES ON THURSDAY. A FEW ISOLATED CELLS HAVE DEVELOPED IN CENTRAL OHIO DURING THE EARLY MORNING IN THE MOIST AND UNSTABLE AIRMASS. THE PROBLEM FOR TODAY IS THE AIRMASS IS MORE UNSTABLE EAST WHERE IT IS NOT AS MOIST WHILE IN THE WEST IT IS MORE MOIST BUT NOT AS UNSTABLE. NO OTHER GOOD DYNAMICS EXCEPT FOR THE INSTABILITY AND COLD FRONT. THE NAM HAS REALLY HIGH CAPE IN THE EAST THIS AFTERNOON...THE GFS HAS LOWER VALUES BUT THEY ARE IN THE SAME PLACE. A WEAK LAKE BREEZE SHOULD DEVELOP AND MOVE A MILE OR SO INLAND. SOME TSTMS COULD DEVELOP ON THAT. THE SEVERE WEATHER THREAT WILL BE WIND AND HAIL...DELTA THETA E VALUES ARE IMPRESSIVE...HAIL THREAT IS MODERATE. WILL MENTION CHANCE OF SEVERE IN THE GRIDS AND ZONES ALONG WITH HWO. TONIGHT WILL JUST FORECAST CHANCE WITH MOISTURE AND BOUNDARY AROUND. THE SEVERE THREAT SHOULD DECREASE WITH SUNSET. IF THE BOUNDARY IS IN THE AREA THURSDAY NIGHT WILL HAVE TO CONTINUE THE THREAT IN THE EASTERN COUNTIES. THE THREAT CONTINUES ON FRIDAY WITH SOME MOISTURE AND OMEGA IN THE AREA. GUIDANCE TEMPERATURE LOOK GOOD. TODAY IS TOUGH IF THE CLOUDS THICKEN EARLY THAT COULD SHAVE A FEW DEGREES OFF THE FORECAST. && .LONG TERM (FRI NGT-TUE)... NO MAJOR CHANGES TO EXTENDED...TIMING IS TOUGH WITH RIDGE IN THE AREA BUT SOME TROFINESS AT TIMES. TAKING THE ROUTE OF SLOWER THAN THE GFS FOR EVOLUTION OF NORTHWEST FLOW/ NEW ENGLAND TROUGH TO A BIT MORE ZONAL TO RIDGING PATTERN. TEMPS MAY INCREASE TOWARD THE END OF THE PERIOD INTO THE LOWER 80S...OTHERWISE NEAR NORMAL. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...KIELTYKA LONG TERM...OUDEMAN AVIATION...KUBINA
Hazardous weather outlook, May 31, 4:50 AM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 450 AM EDT WED MAY 31 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-010900- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 450 AM EDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND TONIGHT. A COMBINATION OF THE FRONT...SOME SUNSHINE AND AN UNSTABLE AIRMASS WILL CAUSE SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING TO BE SEVERE. THE THREAT WILL BE DAMAGING WIND AND LARGE HAIL. SOME OF THE THUNDERSTORMS COULD HAVE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:07 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 53 min |
| May 31, 1:48 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 72 min |
| May 31, 2:01 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 74 min |
| May 31, 2:07 PM EDT | Special Marine Warning | CLE | 53 min | |
| May 31, 5:14 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 31, 7:30 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 45 min |
| May 31, 7:56 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.